MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE CADSTREAM; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

MERGE HEALTHCARE MERGE CADSTREAM; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number 6.5.0
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Breast Mass (2439); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Merge cadstream is a software medical device with computer-aided detection (cad) that is designed to assist radiologists in the visualization, analysis and reporting of magnetic resonance imaging (mri) studies.As a part of a clinical workflow, images are sent from the mri modality to a cadstream server where the images are processed and sent to a viewing station.The processing of the images is based on a magnetic resonance (mr) image acquisition protocol(s) and a default study preference(s) (dsp) so that cadstream will produce the desired results.Generally, the dsp is configured at the time cadstream is installed.After cadstream processes a study, it can be viewed on a cadstream display station or on a pacs.Viewing images in cadstream allows a radiologist to perform additional analysis using a cadstream workstation or a pc that can receive images from the cadstream server.The images processed by cadstream are compressed and are not considered diagnostic quality.Cadstream is a supplementary tool designed to assist radiologists.Patient management decisions should not be solely based on cadstream results.Cadstream is not intended to replace the clinical judgement of a skilled physician performing a comprehensive patient evaluation.The original or pre-processed mri study images are available on the mri modality.Pre-processed studies may also be available on a pacs system, if sent from the mri modality.Original mri images are high-resolution and provide detailed cross-sectional views of breast tissue versus compressed images that have reduced detail and resolution.These images are essential for accurate diagnosis and treatment planning.Original images are reviewed by radiologists on a diagnostic-quality viewing station.These stations are equipped with high-resolution monitors and specialized software to enhance image interpretation.Cadstream indications for use: cadstream is intended to be used in the visualization, analysis, and reporting of magnetic resonance imaging (mri) studies.Cadstream supports evaluation of dynamic mr data acquired during contrast administration.Cadstream performs other user selected processing functions (such as image registration, subtractions, measurements, 3d renderings, and reformats).Cadstream also includes user-configurable features for reporting on findings in breast or general mri studies.Additionally, cadstream assists users in planning mri guided interventional procedures.When interpreted by a skilled physician, this device provides information that may be used for screening, diagnosis, and interventional planning.Patient management decisions should not be made based solely on the results of cadstream.Cadstream may also be used as an image viewer of multi-modality, digital images, including ultrasound and mammography.The merge cadstream 6.5 user guide contains the following statement regarding use: preface limitations (page 9): diagnostic or other patient management decisions should not be based solely on the results of cadstream." merge healthcare has determined that the prior default study preference (dsp) that was configured for the customer site, by merge cadstream personnel, was approved for use by a site representative.An investigation into the reported issue is ongoing.Merge healthcare has requested additional information from the customer regarding clinical workflows, use of cadstream and the patient.A supplemental report will be filed when additional information becomes available.
 
Event or Problem Description
On 12/06/2024, merge healthcare received a complaint from a merge cadstream customer alleging that the system did not highlight images from a patient with malignancy.Merge healthcare technical support connected to the customer's system to troubleshoot the issue.Technical support found that the customer's default study preference (dsp) had not been optimized for image analysis with a pre mask sequence and the dynamic sequence with peak contrast.Merge technical support worked with the customer and adjusted the dsp configuration settings to enhance image analysis.The patient's study was re-processed by cadstream with the optimized dsp configuration.The customer reviewed the reprocessed study and confirmed that the highlighting is working as expected.On 12/19/2024, merge healthcare received additional information from the customer indicating that they had re-processed and reviewed images for patients whose images had been reviewed based on the prior dsp configuration.After a radiologist re-reviewed a patient's images with the optimized dsp configuration, the patient's diagnostic assessment category was revised.There has been no report of patient harm because on the revised diagnostic assessment category.
 
Additional Manufacturer Narrative
Merge healthcare has performed a comprehensive investigation and risk to health analysis of the reported issue.The investigation determined that no malfunction of the device occurred, and the health hazard evaluation concluded that the event is unlikely to result in any adverse health consequences.No patient harm has been reported by the customer facility.Merge healthcare will continue to attempt to follow up with facility staff to prevent future occurrences of the issue.This is our final report for 2183926-2025-00003.Revised information contained in the supplemental report includes the following: g6- indication that this is follow-up report 001.H2- indication of additional information.H6 - evaluation codes: health effect - clinical code (e): remove 4581, added 2439.Health effect - impact code (f): remove 4603, added 4641.Medical device problem code (a): remove 1126, added 2017.Investigation findings (c): remove 3233, added 4248.Investigation conclusions (d): remove 11, added 61.

Brand Name
MERGE CADSTREAM
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer (Section G)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer Contact
nadia marchant
900 walnut ridge dr
hartland, WI 53029
8446372848
MDR Report Key21187608
Report Number2183926-2025-00003
Device Sequence Number8630554
Product Code LLZ
UDI-Device Identifier00842000101116
UDI-Public(01)00842000101116(10)6.5.0(11)230124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6.5.0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown